Vesiculobullous eruption in a patient receiving psoralen ultraviolet A (PUVA) treatment for prurigo nodules: a case of PUVA-aggravated pemphigoid nodularis
Year: 2017
Type: article
Study design: Case Report
Abstract: Conflict of interest: the authors declare that they have no conflicts of interest. Pemphigoid nodularis (PN) is a rare variant of bullous pemphigoid (BP), manifesting with clinical features of prurigo nodularis with an autoantibody profile of BP.1 Psoralen ultraviolet A (PUVA) can induce blister formation acrally and in areas with friction or trauma.2 While this is generally distinct from BP,3 these blisters represent the initial manifestation of BP in some patients, and are thus considered PUVA‐induced BP.4 A 73‐year‐old East Asian man presented with a vesiculobullous eruption following four treatments of oral PUVA for recalcitrant pruritus with prurigo nodules. Other than prurigo nodules and excoriations, the patient originally lacked other cutaneous manifestations. The initial cause of the patient's pruritus was unclear. He had previously been prophylactically treated with permethrin, topical corticosteroids, pramoxine and gabapentin with little improvement. The patient's other medications included amlodipine, aspirin, atorvastatin, apixaban, escitalopram and metoprolol. He had not had a biopsy taken prior to the start of his PUVA treatment and basic laboratory investigations at the time were unremarkable.
DOI: 10.1111/ced.13172
Institution: University of California, Irvine
Language: English
Subfield: Pathology and Forensic Medicine
Field: Medicine
Domain: Health Sciences
Open Access status: green
OpenAlex ID: W2623505286
